Alert archive / Texas / Flash Flood Warnings in 2020
Flash Flood Warning 18, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 2, 2020, 8:01 PM CDT for Midland County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2020, 8:01 PM CDT (01:01 UTC)
- Expired
- Jul 2, 2020, 9:01 PM CDT
- In force
- 60 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Midland County, TX
The radar
The Midland/Odessa radar (KMAF), 14 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.0 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 579 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 2595 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
372
WGUS54 KMAF 030101
FFWMAF
TXC329-030330-
/O.NEW.KMAF.FF.W.0018.200703T0101Z-200703T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
801 PM CDT Thu Jul 2 2020
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
North Central Midland County in western Texas...
* Until 1030 PM CDT.
* At 801 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Midland Airpark has received 1.40" of rainfall in the
past hour. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Midland and Midland Airpark.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses
as well as other drainage areas and low lying spots.
&&
LAT...LON 3205 10215 3209 10208 3209 10206 3201 10195
3194 10208 3195 10208
FLASH FLOOD...RADAR INDICATED
$$
Matt Salerno1 follow-up statement
412
WGUS74 KMAF 030201
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
901 PM CDT Thu Jul 2 2020
TXC329-030211-
/O.CAN.KMAF.FF.W.0018.000000T0000Z-200703T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Midland TX-
901 PM CDT Thu Jul 2 2020
...FLASH FLOOD WARNING FOR NORTH CENTRAL MIDLAND COUNTY HAS BEEN
REPLACED WITH AN AREAL FLOOD WARNING...
The heavy rain has ended. Flash flooding is no longer expected to
pose a threat. Please continue to heed remaining road closures.
LAT...LON 3205 10215 3209 10208 3209 10206 3201 10195
3194 10208 3195 10208
$$
Matt SalernoWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 7:56 PM CDT, 5 minutes earlier.
Area forecast discussion, Jul 2, 7:56 PM CDT, 5 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 756 PM CDT Thu Jul 2 2020 .DISCUSSION... Please see 00Z aviation discussion below. && .AVIATION... VFR will prevail through the TAF period. Any lingering TS should remain just E of MAF and will and diminish within the next hour. Winds will remain out of the ESE generally at or below 10 kts. && .PREV DISCUSSION... /issued 207 PM CDT Thu Jul 2 2020/ DISCUSSION... Current radar is showing isolated showers and storms developing in the higher elevations south of I-10 this afternoon. Hi-Res models indicate this activity will spread east into the Permian Basin so everyone will have a chance to see some rain today, though chances will be low. We are not currently outlooked in SPC's latest SWODY1 but can't rule out an isolated storm becoming strong to marginally severe. Unfortunately, today will be the coolest day of the forecast period as high pressure over the desert southwest expands eastward into the South Plains by early next week. Increasing subsidence will cause temperatures to rise a few degrees with most locations reaching the upper 90s to low 100s for highs; however, a southerly to southeasterly low level flow should prevent temps from reaching heat advisory criteria. In addition, the increasing subsidence should also severely limit any rain chances after the weekend. Hennig && .PRELIMINARY POINT TEMPS/POPS... Big Spring 73 99 73 101 / 20 0 0 0 Carlsbad 72 99 73 100 / 20 20 10 20 Dryden 73 97 73 101 / 20 10 0 0 Fort Stockton 73 96 71 98 / 20 20 0 10 Guadalupe Pass 69 90 69 90 / 20 30 20 30 Hobbs 68 95 70 97 / 30 10 10 10 Marfa 63 91 63 93 / 30 40 10 20 Midland Intl Airport 73 98 73 100 / 20 0 0 0 Odessa 73 98 73 100 / 20 10 0 0 Wink 73 100 74 102 / 20 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 24
Hazardous weather outlook, Jul 2, 2:20 PM CDT, 5 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 220 PM CDT Thu Jul 2 2020 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-031930- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 220 PM CDT Thu Jul 2 2020 /120 PM MDT Thu Jul 2 2020/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms are possible especially through this evening. The strongest storms will be capable of producing brief gusty winds, small hail and brief heavy rainfall. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Jul 2, 5:49 PM CDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
549 PM CDT Thu Jul 2 2020
TXZ279-282-022330-
Central Brewster County TX-Lower Brewster County TX-
549 PM CDT Thu Jul 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BREWSTER COUNTY
UNTIL 630 PM CDT...
At 549 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles southeast of Persimmon Gap, or 22 miles northeast of Panther
Junction, moving southwest at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Big Bend National Park.
LAT...LON 2946 10330 2982 10303 2977 10264 2973 10265
2975 10267 2974 10268 2968 10269 2964 10274
2960 10274 2960 10277 2955 10277 2952 10281
2949 10280 2945 10283 2941 10283 2940 10281
2936 10285
TIME...MOT...LOC 2249Z 023DEG 23KT 2959 10299Special weather statement, Jul 2, 6:27 PM CDT, 1 hour 34 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 627 PM CDT Thu Jul 2 2020 TXZ060-061-067-068-030000- Crane TX-Ector TX-Ward TX-Winkler TX- 627 PM CDT Thu Jul 2 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ECTOR...NORTHEASTERN WARD...SOUTHEASTERN WINKLER AND NORTHWESTERN CRANE COUNTIES UNTIL 700 PM CDT... At 627 PM CDT, Doppler radar was tracking a strong thunderstorm 11 miles east of Monahans, moving west at 5 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Monahans Sandhills State Park and Penwell. This includes Interstate 20 between mile markers 85 and 104. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3181 10255 3161 10249 3149 10279 3172 10289 TIME...MOT...LOC 2327Z 067DEG 5KT 3164 10269 88
Special weather statement, Jul 2, 6:45 PM CDT, 1 hour 16 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 645 PM CDT Thu Jul 2 2020 TXZ051-062-030015- Midland TX-Martin TX- 645 PM CDT Thu Jul 2 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MIDLAND AND SOUTH CENTRAL MARTIN COUNTIES UNTIL 715 PM CDT... At 644 PM CDT, Doppler radar was tracking a strong thunderstorm near Midland, moving southwest at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Midland, Greenwood and Midland Airpark. This includes Interstate 20 between mile markers 136 and 151. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3223 10198 3204 10182 3194 10206 3207 10219 TIME...MOT...LOC 2344Z 035DEG 11KT 3207 10206 88
Local storm report, Jul 2, 6:59 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
659 PM CDT THU JUL 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND GST 3 NNW MIDLAND 32.04N 102.10W
07/02/2020 E60 MPH Midland TX NWS EMPLOYEE
&&
SAMANTHA.ZUBERLocal storm report, Jul 2, 7:03 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
National Weather Service Midland/Odessa TX
703 PM CDT THU JUL 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND GST 3 NNE MIDLAND 32.04N 102.06W
07/02/2020 E60.00 MPH Midland TX NWS EMPLOYEE
&&
SAMANTHA.ZUBERSpecial weather statement, Jul 2, 7:27 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
727 PM CDT Thu Jul 2 2020
TXZ051-062-030100-
Midland TX-Martin TX-
727 PM CDT Thu Jul 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MIDLAND AND
SOUTHWESTERN MARTIN COUNTIES UNTIL 800 PM CDT...
At 727 PM CDT, Doppler radar was tracking a strong thunderstorm over
Midland, moving southwest at 5 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Midland, Cotton Flat and Midland Airpark.
This includes Interstate 20 between mile markers 132 and 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3214 10208 3203 10194 3191 10206 3195 10215
3204 10221
TIME...MOT...LOC 0027Z 044DEG 5KT 3204 10212
24The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:27 PM CDT | Special Weather Statement | MAF | Midland | 33 min |
| Jul 2, 7:34 PM CDT | Areal Flood Advisory | MAF | Martin, Midland | 116 min |
| Jul 2, 9:01 PM CDT | Areal Flood Warning | MAF | Midland | 89 min |
| Jul 3, 1:42 PM CDT | Special Weather Statement | MAF | Jeff Davis | 33 min |
Nearby
Flash Flood Warnings in Texas, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.